Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

How long does it take to come out of withdrawal symptoms from Ritalin?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2007
Answered : 301 Questions
How long does it typically take to no longer have depression issues when you come off ritalin? I was on 60 to 80 mg for 4 years. when I get off of them it seems like depression comes fast and will never go away. It feels like I can't be happy now without it.
Posted Mon, 9 Sep 2013 in Medicines and Side Effects
Answered by Dr. David Okia 1 hour later
Brief Answer:
2 to 3 weeks

Detailed Answer:

Thanks for your question.

Based on my experience with patients having Ritalin withdrawal symptoms(depression), it takes them 2 to 3 weeks to no longer have depression symptoms. You can be happy without Ritalin.
During withdrawal, I recommend my patients to have intensive counseling from professional counselors, avoid stressful activities, have relaxation exercises, for example deep breathing exercise, so that they can over come depression.

In addition I encourage them to do yoga and eat food like valerian root.
If these is done, you will be happy without Ritalin. But it needs a lot of commitment from your side and supportive care from friends and doctor.

Hope I answered your question, let me know if you need any clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor